Article Text

PDF

Bilateral patellar tendon rupture secondary to repeated local steroid injections.
  1. S C Clark,
  2. M W Jones,
  3. R R Choudhury,
  4. E Smith
  1. Department of Orthopaedic Surgery, Leicester Royal Infirmary, UK.

    Abstract

    A case is reported of bilateral patellar tendon rupture in a fit man after a fall. He had a history of repeated local steroid injections into both tendons and histology confirmed steroid-induced changes. The history of repeated local steroid administration has to be implicated as the cause of this extremely rare injury in this patient, which can also be associated with hyperparathyroidism, systemic lupus erythematosus, diabetes and rheumatoid arthritis. All doctors performing repeated local steroid injections into the patellar tendon should be aware of the possible dangers of inducing tendon rupture and should ensure that the steroids are not delivered into its substance.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.